Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2015, 5:36 PM CDT for Harrison County, Missouri. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 10, 2015, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Harrison County, MO
The radar
The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:40 PM CDT | HAIL 0.75 | Eagleville, MO | |
| Jun 10, 5:43 PM CDT | HAIL 0.75 | 2 N Eagleville, MO | |
| Jun 10, 6:08 PM CDT | HAIL 1 | 5 N Blythedale, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS53 KEAX 102236
SVREAX
MOC081-102300-
/O.NEW.KEAX.SV.W.0085.150610T2236Z-150610T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF EAGLEVILLE TO EAGLEVILLE...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EAGLEVILLE...CAINSVILLE AND BLYTHEDALE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 101 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4043 9377 4037 9400 4055 9424 4056 9423
4058 9416 4058 9378
TIME...MOT...LOC 2236Z 239DEG 21KT 4056 9415 4043 9398
HAIL...1.25IN
WIND...60MPH
$$
MJ2 follow-up statements
139
WWUS53 KEAX 102247
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 PM CDT WED JUN 10 2015
MOC081-102300-
/O.CON.KEAX.SV.W.0085.000000T0000Z-150610T2300Z/
HARRISON MO-
547 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARRISON COUNTY UNTIL 600 PM CDT...
AT 543 PM CDT...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL 2
MILES NORTH OF EAGLEVILLE.
AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAGLEVILLE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAINSVILLE AND BLYTHEDALE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 105 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4058 9378 4043 9377 4042 9395 4054 9413
4057 9416
TIME...MOT...LOC 2247Z 239DEG 21KT 4051 9399
HAIL...1.25IN
WIND...60MPH
$$
MJ600
WWUS53 KEAX 102259
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT WED JUN 10 2015
MOC081-102310-
/O.EXP.KEAX.SV.W.0085.000000T0000Z-150610T2300Z/
HARRISON MO-
559 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON COUNTY
IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4058 9378 4043 9377 4042 9395 4054 9413
4057 9416
TIME...MOT...LOC 2300Z 239DEG 21KT 4055 9390
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:37 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 10, 3:37 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT Wed Jun 10 2015 .DISCUSSION... Issued at 337 PM CDT WED JUN 10 2015 Mid 70s dewpoints have made their first appearance of the season and are yielding heat index values as high as 105. This has also led to an airmass that is strongly to extremely unstable across much of the area with MLCAPE values over 4000 J/kg. This is setting the stage for some potentially strong to severe storms that could develop near or just south of a boundary over southern IA through the evening, mainly north of the US-36 corridor. Shear values are very weak across this area so widespread and long-lived severe storms are unlikely. There could be a few updrafts briefly capable of producing severe hail, but the primary threat will be quick damaging downburst winds with dry air aloft producing extreme values of downdraft CAPE and other downburst indices. These storms should also produce far-reaching outflow boundaries that will probably bring the storm threat to an end later this evening as the sun goes down. Another round of storms is possible late tonight when a mid-level shortwave will push out of the Rockies and into our area. An accompanying low-level jet will focus the heaviest precipitation well to our north across northern Nebraska into northern Iowa. However with a trailing vorticity lobe reaching further south into our area, a weakening band of showers and storms could make it as far east as western Missouri before gradually falling apart once the shortwave exits the area by mid morning. If clouds and precipitation clear out early enough, temperatures could rebound back to the upper 80s and lower 90s with heat index values pushing 100 degrees, especially near and south of the Missouri River. A cold front will sag into northern KS and northwest MO Thursday evening and will likely spark additional showers and thunderstorms. Shear will be a bit higher with this system so a few strong to severe storms could occur across areas mainly northwest of I-35 especially if the airmass can destabilize sufficiently behind Thursday morning's clouds and precipitation. Cold front should be moving fast enough to prevent a widespread heavy rain threat although pockets of heavy rain are certainly possible especially over northwest MO. Thursday night's cold front will stall just to our south on Friday then slowly lift back north over the weekend. Meanwhile a steady stream of weak impulses embedded in southwest upper flow will likely bring several rounds of rain and storms over the weekend and into early next week. Deep moisture will increase through this time and heavy rain/flooding could become an issue over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1220 PM CDT WED JUN 10 2015 Scattered storms expected to develop near the MO/IA border this afternoon. There is a slight chance some of these could develop south enough to impact the KC area this afternoon but these chances are only 20 percent or less. Otherwise dry weather expected most of the TAF period with storm chances returning tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 AM CDT WED JUN 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 511 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT POP-UP THUNDERSTORMS ACROSS NORTHERN MISSOURI THIS EVENING WILL HAVE THE CAPABILITY OF PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING...GUSTY TO DAMAGING WINDS...AND HAIL...POSSIBLY LARGE. WHILE THE RISK FOR TORNADOES IS LOW...THEY CANNOT BE RULED OUT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE IN THE FORECAST FOR THURSDAY WITH SIMILAR HAZARDS POSSIBLE. THE END OF THIS WEEK THROUGH EARLY NEXT WEEK WILL BE ANOTHER ACTIVE WEATHER PERIOD WITH FLOODING CONCERNS INCREASING THIS WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 10, 3:53 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT WED JUN 10 2015
MOZ003-102130-
WORTH MO-
353 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH COUNTY UNTIL 430
PM CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRANT CITY...OR 21 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANT CITY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4048 9431 4047 9461 4047 9463 4057 9463
4058 9435
TIME...MOT...LOC 2054Z 264DEG 10KT 4054 9455
MJLocal storm report, Jun 10, 4:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 NW GRANT CITY 40.52N 94.45W
06/10/2015 E0.75 INCH WORTH MO TRAINED SPOTTER
ALSO 50 MPH WINDS
&&Special weather statement, Jun 10, 4:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 450 PM CDT WED JUN 10 2015 MOZ002-003-102230- NODAWAY MO-WORTH MO- 450 PM CDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH AND NORTHEASTERN NODAWAY COUNTIES UNTIL 530 PM CDT... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF HOPKINS...OR 17 MILES NORTHEAST OF MARYVILLE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN WORTH COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4050 9431 4047 9468 4057 9471 4058 9433 TIME...MOT...LOC 2150Z 267DEG 12KT 4052 9462 MJ
Special weather statement, Jun 10, 5:33 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT WED JUN 10 2015
MOZ005-102315-
HARRISON MO-
533 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRISON COUNTY UNTIL
615 PM CDT...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF EAGLEVILLE...OR 16 MILES NORTH OF
BETHANY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EAGLEVILLE AND BLYTHEDALE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 105 AND 114.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4045 9377 4043 9412 4057 9424 4058 9419
4058 9378
TIME...MOT...LOC 2233Z 244DEG 23KT 4050 9411
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:53 PM CDT | Special Weather Statement | EAX | Worth | 37 min |
| Jun 10, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 47 min |
| Jun 10, 4:29 PM CDT | Areal Flood Advisory | EAX | Nodaway, Worth | 4 hr |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 30 min |
| Jun 10, 4:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| Jun 10, 5:33 PM CDT | Special Weather Statement | EAX | Harrison | 42 min |
| Jun 10, 5:59 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.